MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-038
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3/h6): the device was not returned, thus no investigation could be completed.However, per clinical assessment, the quick-cross likely separated due to becoming stuck in the severely calcified arterial segment.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat severely calcified lesions in the common iliac artery.The physician chose a spectranetics quick-cross support catheter, and entering from a contralateral approach, multiple attempts were made to cross the lesion, but were unsuccessful.The catheter was pulled back for removal; however, it separated in the region of the proximal marker.Access was gained on the same side, and the separated portion was successfully retrieved via snare, with no reported patient harm.Another quick-cross was used to complete the procedure.This report captures the quick-cross which separated, requiring intervention for retrieval.
 
Additional Manufacturer Narrative
D2/g): manufacturer name and contact site name corrected from the spectranetics corporation to philips image guided therapy corporation.D9): device was returned to the manufacturer 26jun2023.D10): concomitant device corrected to second quick-cross support catheter, removing the name spectranetics.G): site name corrected from spectranetics to philips image guided therapy corporation.H3): the quick-cross was returned in two pieces, with a break observed 81 mm from the distal tip, and the most proximal marker band was missing.Further information confirmed the proximal marker band was removed from the patient while retrieving the remaining portion of the quick-cross.Striations were observed in the broken piece of the device and the distal tip was crushed.An unknown piece of fibrous material was noted near the break, blocking the inner lumen.With a 0.035¿ laboratory guidewire fed through the inner lumen, the unknown material was removed and determined to be biologics, gauze, and water.No design, process or use related failure was identified.H6): from the initial mdr: conclusions code 67 is no longer applicable; the device was returned to the manufacturer.Conclusions code 50 remains applicable.Based on the evaluation and investigation, it is likely that target lesion morphology made it difficult to withdraw the device from the patient, resulting in the damage observed, as stated in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17172987
Report Number1721279-2023-00105
Device Sequence Number12628021
Product Code DQY
UDI-Device Identifier00813132029388
UDI-Public(01)00813132029388(11)230112(17)250112(10)F7723A12A
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model Number518-038
Device Catalogue Number518-038
Device Lot NumberF7723A12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 5F 11 CM INTRODUCER SHEATH.; SECOND QUICK-CROSS SUPPORT CATHETER.; SECOND SPECTRANETICS QUICK-CROSS SUPPORT CATHETER.; TERUMO 0.035 SS ANGLE GLIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite